MAUDE Adverse Event Report: COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY

COOK ENDOSCOPY ACROBAT¿ CALIBRATED TIP WIRE GUIDE; OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Catalog Number ACRO-35-450
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant medical products: boston scientific truetome 44 sphincterotome.Investigation evaluation: our laboratory evaluation of the product said to be involved determined there was coating damage on the distal tip of the wire guide.The wire was returned inside of a boston scientific truetome 44 (sphincterotome).The wire guide had been advanced 49.4 cm from the distal end of the sphincterotome.There was dried white substance, likely contrast, on the wire guide and inside of the sphincterotome.Fluid in the sphincterotome catheter suggests it had been flushed.The distal tip of the sphincterotome appears to be split.There were bends and kinks throughout the proximal end of wire guide, near the wire guide port.There was coating damage noted on the distal tip of the wire guide from 5.1 cm to 5.9 cm with core wire exposed.Resistance was initially felt while removing the wire guide from the sphincterotome.The dried white substance was removed with an alcohol wipe and then the wire guide was able to be removed with no resistance.Due to the damage on the distal end of the wire guide, the wire guide was not re-advanced into the sphincterotome after it was fully removed.A product-specific discrepancy that could have caused or contributed to this observation was not observed during our laboratory analysis.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the report of resistance when advancing the wire guide was likely caused by the coating damage on the wire guide.A definitive cause for the wire guide coating could not be determined however the split tip of the sphincterotome may have contributed to the coating damage.If additional pressure is applied to the wire guide and/or accessory device(s) while moving the wire guide inside the accessory device(s), this could contribute to wire guide coating damage.Prior to distribution, all cook acrobat calibrated tip wire guides are subjected to a visual inspection to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) the physician used a cook acrobat calibrated tip wire guide.After sphincterotomy, the physician tried to exchange to an extraction balloon but the assistant felt much resistance in advancing the wire guide.The physician tried to lock the wire guide with the scope v system[elevator] but it did not work as well.They then removed the acrobat wire guide and used another manufacturer's wire guide to complete the procedure.There was no reportable information at this time.The device was received for evaluation on 18-oct-218 and it was determined that there was coating damage at the distal tip.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACROBAT¿ CALIBRATED TIP WIRE GUIDE
Common Device Name
OCY ENDOSCOPIC GUIDEWIRE, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key8060107
Report Number1037905-2018-00516
Device Sequence Number2745467
Product Code OCY
UDI-Device Identifier00827002342668
UDI-Public(01)00827002342668(17)210418(10)W4049206
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/18/2021
Device Catalogue NumberACRO-35-450
Device Lot NumberW4049206
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/18/2018
Initial Report FDA Received Date11/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age31 YR